MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE AMAZON EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE AMAZON EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED
Model Number 101041362
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 01/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the customer alleged to medela llc while using her pump in style maxflow pump it was having issues staying powered on.The customer also alleged she had mastitis previously and was prescribed antibiotics.
 
Additional Manufacturer Narrative
Customer service asked the customer to try and use the battery pack with her pump to see if it will power on.The customer was asked to call back once she was able to test the battery pack, as of the date of this report the customer has not done so.The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.The customer was contacted by a complaint handler on multiple occasions, including in writing, to get additional information, with no response as of the date of this report.Based on the results of our internal investigation (reference number (b)(4)), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.(b)(4).Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Additional Manufacturer Narrative
In follow up with a complaint handler on 03/22/203, the customer indicated that she developed mastitis approximately a few months prior to reaching out to medela in march and was prescribed an antibiotic.She indicated that the replacement pump was working without issue and her mastitis was resolved.

Brand Name
PUMP IN STYLE AMAZON EN FR ES (YELLOWFIN)
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key16574409
Report Number1419937-2023-00013
Device Sequence Number6117303
Product Code HGX
UDI-Device Identifier00020451401461
UDI-Public020451401461
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041362
Device Catalogue Number101041362
Device Lot Number0000037236
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Distributor Facility Aware Date03/09/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale